Alert archive / Ohio / Small Craft Advisories in 2014
Small Craft Advisory 17, NWS Cleveland, OH
NWS Cleveland, OH issued this small craft advisory at Jul 3, 2014, 6:14 PM EDT. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Jul 3, 2014, 6:14 PM EDT (22:14 UTC)
- Expired
- Jul 4, 2014, 10:00 AM EDT
- In force
- 16 hr
- Issued by
- NWS Cleveland, OH
The text
As transmitted, in the capitals the NWS used until 2016.
988 WHUS71 KCLE 032214 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 614 PM EDT THU JUL 3 2014 LEZ146>149-040615- /O.NEW.KCLE.SC.Y.0017.140703T2214Z-140704T1400Z/ AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 614 PM EDT THU JUL 3 2014 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EDT FRIDAY. * WINDS AND WAVES: NORTHWEST WINDS OF 10 TO 20 KNOTS WILL BECOME NORTH TONIGHT AND THEN SLOWLY DIMINISH ON FRIDAY. WAVES OF 3 TO 5 FEET WILL CONTINUE TONIGHT AND THEN DIMINISH TO 1 TO 3 FEET ON FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$ LEZ142>145-040615- /O.NEW.KCLE.SC.Y.0017.140703T2214Z-140704T0800Z/ MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- 614 PM EDT THU JUL 3 2014 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM EDT FRIDAY. * WINDS AND WAVES: NORTHWEST WINDS OF 10 TO 20 KNOTS WILL BECOME NORTH THIS EVENING AND THEN SLOWLY DIMINISH OVERNIGHT. WAVES OF 3 TO 5 FEET WILL DIMINISH TO 1 TO 3 FEET BY LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$
3 follow-up statements
505 WHUS71 KCLE 040442 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 1242 AM EDT FRI JUL 4 2014 LEZ142>145-040545- /O.CAN.KCLE.SC.Y.0017.000000T0000Z-140704T0800Z/ MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- 1242 AM EDT FRI JUL 4 2014 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ LEZ146>149-041245- /O.CON.KCLE.SC.Y.0017.000000T0000Z-140704T1400Z/ AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 1242 AM EDT FRI JUL 4 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING. * WINDS AND WAVES: NORTHWEST WINDS OF 10 TO 15 KNOTS WILL BECOME NORTH BY SUNRISE THEN SLOWLY DIMINISH TODAY. WAVES OF 3 TO 5 FEET WILL DIMINISH TO 1 TO 3 FEET BY LATE THIS MORNING PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$
944 WHUS71 KCLE 040749 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 349 AM EDT FRI JUL 4 2014 LEZ146>149-041400- /O.CON.KCLE.SC.Y.0017.000000T0000Z-140704T1400Z/ AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 349 AM EDT FRI JUL 4 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING. * WINDS AND WAVES: NORTH TO NORTHWEST WINDS OF 10 TO 15 KNOTS WILL DIMINISH INTO THE AFTERNOON. WAVES OF 3 TO 5 FEET WILL SUBSIDE TO 1 TO 3 FEET BY LATE THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$
972 WHUS71 KCLE 041404 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 1004 AM EDT FRI JUL 4 2014 LEZ146>149-041515- /O.EXP.KCLE.SC.Y.0017.000000T0000Z-140704T1400Z/ AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 1004 AM EDT FRI JUL 4 2014 ...SMALL CRAFT ADVISORY HAS EXPIRED... THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. THE WINDS WILL REMAIN FROM THE NORTH AT 10 TO 15 KNOTS THROUGH THE AFTERNOON WITH WAVES CONTINUING AT 2 TO 4 FEET. CONDITIONS MAY BE TOO CHOPPY FOR SOME BOATERS. THE WAVES SHOULD DECREASE TO 1 TO 3 FEET THIS EVENING AS THE WINDS DECREASE. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Jul 3, 3:30 PM EDT, 2 hours 44 minutes earlier.
Area forecast discussion, Jul 3, 3:30 PM EDT, 2 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 330 PM EDT THU JUL 3 2014 .SYNOPSIS... HIGH PRESSURE OVER IOWA WILL MOVE ACROSS OHIO FRIDAY NIGHT AND OFF THE VIRGINIA COAST BY SUNDAY. A COLD FRONT WILL DROP SOUTHEAST INTO THE REGION TUESDAY. && .NEAR TERM /UNTIL 6 AM FRIDAY/... UPPER ENERGY AND BETTER MOISTURE WILL BE LIFTING ENE OF THE AREA THE FIRST HALF OF TONIGHT. THIS IN COMBINATION WITH THE AIRMASS STABILIZING SHOULD ALLOW THE CONVECTION TO GRADUALLY TAPER OFF AND SHIFT EAST WITH MOST OF THE SHRA OUT OF THE CWA BY MIDNIGHT. DECREASING CLOUDS AND WINDS SHOULD FINALLY ALLOW TEMPS TO FALL WITH LOWS INTO THE LOW TO MID 50S FOR ALL BUT THE LAKESHORE WHERE MID TO UPPER 50S MORE LIKELY. && .SHORT TERM /6 AM FRIDAY THROUGH MONDAY NIGHT/... HIGH PRESSURE WITH DRY AIR WILL CONTINUE TO SPREAD ACROSS THE AREA FRI AND SHOULD PROVIDE DRY CONDITIONS. SOME CONCERN THAT THERE COULD BE ENOUGH UPPER SUPPORT FOR AN ISOLATED SHRA TO DEVELOP ALONG THE EAST FRINGE OF THE CWA WITH DAYTIME HEATING. TEMP FRI SHOULD REMAIN COOLER THAN NORMAL AS THE COOL FLOW FROM THE N TO NW CONTINUES. THE HIGH MOVES OVER THE AREA FRI NIGHT SO WE SHOULD SEE MOSTLY CLEAR SKIES...LIGHT WINDS TO AGAIN ALLOW TEMPS TO FALL INTO THE LOW TO MID 50S FOR MOST OF THE AREA. THE HIGH WILL STILL GENERALLY BE OVER THE CWA SAT FOR CONTINUED MOSTLY SUNNY SKIES. TEMPS SHOULD REBOUND SOME WITH HIGHS GETTING INTO THE MID TO UPPER 70S IN A LOT OF PLACES. DRY CONDITIONS SHOULD CONTINUE INTO SUN WHILE TEMPS WARM. THE MODELS SHOW THE RETURN FLOW BRINGING MOISTURE BACK INTO THE AREA LATER SUN AND SUN NIGHT ALLOWING FOR POSSIBLE CONVECTION TO SPREAD INTO THE AREA AS EARLY AS SUN EVE BUT MORE LIKELY SUN NIGHT INTO MON. TEMPS MON SHOULD BE NEAR NORMAL BUT WILL BE HIGHLY DEPENDENT ON THE AMOUNT OF CLOUD COVER AND WHERE CONVECTION MAY BE OCCURRING DURING THE PEAK DAYTIME HEATING HOURS. && .LONG TERM /TUESDAY THROUGH THURSDAY/... OVERALL PATTERN TRENDING TOWARD A WET PERIOD IN THE MIDDLE AND LATTER PART OF THE WEEK. UPPER LEVEL TROUGH SETS UP ALLOWING FOR INCLEMENT WEATHER TO DEVELOP IN THE FORM OF WIDELY SCATTERED SHOWERS BY THE END OF THE WEEK. WEAK STATIONARY FRONT WILL SET UP ACROSS THE REGION ON TUESDAY AS WAVE OF LOW PRESSURE MOVES NORTHEAST ALONG THE FRONT. ONCE THE LOW MOVES EAST OF THE AREA...FRONT WILL SLIDE SOUTH AS A COLD FRONT. UNFORTUNATELY...UPPER LEVEL STILL PUSHING MOISTURE INTO THE REGION AND WITH TROUGHINESS ALOFT AND DAY TIME HEATING...WE COULD SEE SCATTERED SHOWERS DEVELOPING PERIODICALLY. HIGH PRESSURE WILL BUILD SOUTHEAST INTO THE REGION AND MAKE SOME ATTEMPT AT DRYING THINGS OUT BY WEEKS END. TEMPERATURES WILL BY ON THE UPSWING AHEAD OF THE LOW PRESSURE SYSTEM AS WARM AIR ADVECTION DEVELOPS. ONCE FRONTAL BOUNDARY SLIDES SOUTH OF THE AREA...COLD AIR ADVECTION TAKES PLACE AND TEMPERATURES WILL SETTLE BACK INTO COOLER TREND BY MID TO LAKE WEEK. SOME WARMING TAKES PLACE THEN BY FRIDAY AS HIGH PRESSURE BUILDS EAST. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... COLD FRONT PUSHING THROUGH THE AREA AT THIS TIME AND APPEARS TO BE LOCATED OVER EASTERN OHIO WHERE DEW POINTS DROP OFF DRAMATICALLY FROM EAST TO WEST. SHOWERS AND THUNDERSTORMS ASSOCIATED WITH THE FRONT CONTINUE TO PUSH EAST AS WELL AND SHOULD BE OUT OF THE AREA WITHIN THE NEXT HOUR OR SO. EXPECTING POST FRONTAL LOWER DECK OF CLOUDS TO MOVE EAST ACROSS THE REGION THIS AFTERNOON AND SHOULD ONLY BE AROUND MVFR AT THE WORST. THEN IMPROVEMENT TAKES PLACE TO CLEARING OR MAINLY HIGH CLOUDS REST OF THE PERIOD. SOME FOG POSSIBLE AT AKRON CANTON AND YOUNGSTOWN OVERNIGHT. OUTLOOK...NON VFR POSSIBLE IN SHOWERS/THUNDERSTORMS SUNDAY NIGHT INTO MONDAY. && .MARINE... BORDERLINE SMALL CRAFT ADVISORY WILL OCCUR THIS AFTERNOON AND TONIGHT. WAVES REACHING 3 FEET ALONG THE SHORE. EXPECTING WINDS TO DIMINISH ON FRIDAY AND EVEN FURTHER BY FRIDAY NIGHT. SO WILL HOLD OFF ON ISSUING SMALL CRAFT ADVISORY AT THIS TIME. WINDS SHIFT AROUND TO THE SOUTHWEST ON SUNDAY AND INCREASE WELL IN ADVANCE OF THE NEXT STORM SYSTEM BUT DIMINISH BY SUNDAY AFTERNOON. FURTHER STRENGTHENING OF THE WIND EXPECTED ON MONDAY JUST IN ADVANCE OF THE COLD FRONT. COLD FRONT SLIDES THROUGH ON TUESDAY AND WINDS DIMINISH. MAY NEED A SMALL CRAFT MONDAY INTO TUESDAY AT SOME POINT. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...ADAMS NEAR TERM...ADAMS SHORT TERM...ADAMS LONG TERM...LOMBARDY AVIATION...LOMBARDY MARINE...LOMBARDY
Hazardous weather outlook, Jul 3, 4:18 AM EDT, 13 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 418 AM EDT THU JUL 3 2014 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-040830- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD- OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD- RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 418 AM EDT THU JUL 3 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 9:29 AM EDT | Special Marine Warning | CLE | 76 min |
Nearby
Small Craft Advisories in Ohio, 2014Every small craft advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.